• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

On Sertraline and Struggling to Sleep

S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
hi im new to this site but wanted to see if i could get some feedback off anybody who has been put on sertraline ive been on it for almost 3 weeks and im struggleing to sleep my jaw aches as if ive been on uppers and ive found myself abit too happy i know that sounds strange but i think they r making me high. cheers scott
 
messymoo

messymoo

ACCOUNT CLOSED
Joined
Jan 30, 2008
Messages
11,595
Location
Under a rock
if you feel you are suffering form side effects from the meds you should go back to your doctor don't continue suffeing in silence it may be that these meds are not for you and another one one might suit you better :hug: x
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
thanks yeah i thought that but doubt i can get an appointment till monday now if it gets any worse i will go a+e cheers
 
Misha

Misha

Well-known member
Joined
Jan 21, 2009
Messages
463
Location
London
The only side effects I've had from sertraline (max I've been on is 150mg, but been taking minimum of 50mg for at least a year) is the feeling high bit. For a few days I was quite hyper (possibly hypomanic) and I think that had been after my dose was increased. Either that or something else, I'm not sure.

But as messymoo says, it'd be worth going back to your doctor, especially if your side-effects are distressing or uncomfortable in some way. Meds work differently for different people. Good luck :)
 
A

Allyke

Well-known member
Joined
Jun 2, 2010
Messages
1,757
Hi, I've also recently started taking sertraline. I'm on 100mg now. I've been lucky in that I've had no bad side effects...a couple of mild ones initially but they went away within a couple of weeks. I got jaw aches at the beginning too, I think from increased anxiety which made me clench my jaw more, so it might be due to something like that? Hopefully it's the kind of thing that will go away by itself. As for feeling high...that might cause a few more problems and I'd definitely mention it to a doctor. I don't know if you're aware of the connection between ADs and triggering hypomanic or manic episodes? This can happen if you have undiagnosed bipolar and is definitely something to watch out for. Having said that, I also felt a bit "high" when I first started taking them as I found they started working surprisingly quickly and I think it was mainly the contrast between feeling good and feeling depressed that made it feel more severe. I would still mention both symptoms to your doctor though xx
 
pentagram

pentagram

Well-known member
Joined
Nov 1, 2010
Messages
2,110
Location
Lake District
biggest problem I have with sertraline is that I can wank for hours but never orgasm.
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
cant say ive had that problem, but i know were your coming from (no pun intended!) i used to use uppers alot years ago pills, speed they also can give the same effect but it can work to your advantage my misses thought iu was a stallion going allnight! cheers
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
hi thanks for getting back to me. the sertraline has deffenatly helped with my deppresion but i am still anxious i get sweaty palms and nervous around people i dont know. did the sertraline help with your anxiety?
 
B

black and white cat

Guest
Sertraline and venlafaxine are the only two anti depressants consdidered stimulants according to a book i read from the library recently. I'd like some of that ha ha
 
pentagram

pentagram

Well-known member
Joined
Nov 1, 2010
Messages
2,110
Location
Lake District
I don't know what effect sertraline has had on me really cos, though I am nowhere near as anxious and depressed as I was a year ago, that (to me) has more to do with the understanding and help I have received to do with my PTSD than the drugs.

The only trouble is that I won't really know this until I come off them, and all my pdocs and GP reckons I should stay on them for quite a while yet. I am on 150 per day.

It is fun having an endless hard-on though sometimes, but also very frustrating.

At least sertraline doesn't fuck up my digestion system like other drugs I have been given.
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
hi from the post on friday, i think the meds have leveled out abit now allthough ive still got a bad jaw but im not as hyperactive as i was. i will still mention it to the doc's tho
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
yeah i would deffenatly say sertraline is just like a stimulant, abit like a mild amphetamine. i get jaw aches from clenching and gurning abit its hard to sleep and im buzzing alot of the time. im having to take sleeping tablets every night just to get a decent rest or im tossing n turning most of the night hopefully this will go away soon its been 3weeks today ive been on them and people have said side effects go away after a few weeks. i dont want to be taking sleeping tablets every night. Thanks
 
EllieBelly86

EllieBelly86

Well-known member
Joined
Feb 28, 2011
Messages
126
Location
England but from Scotland,
I have just been issued sertraline today as a manic depressive i have always been high but in the last week fell into a serious depressive state. Im also near 30 weeks pregnant. I seen my pdoc today my husband come with me and i just cried and told him how usless i feel. Im 25 and feel i have no life and feel terribly guilty about that as i have a gorgeous 3 year old boy and a beautiful baby girl on the way. Most young mums i see are all happy, pregnant woman blooming and i have just felt shit. My pregnancy hasnt been easy i was told at one scan after bleeding early they suspected a failed pregnancy and to come bk in 10 days but to not expect to be pregnant, i went bk not only was my baby fine i was told i as expecting twins!! i sadly then went on to loose one of my twins and that was terrible as i felt complete loss but at the same time still the joy of being pregnant so when i was crying for the baby i had lost i felt weird if that makes sense coz i was still pregnant. I have been hospitilised twice once last year when i was manic was again admitted a few months bk (got out in september after 8 weeks) with terrible anxiety but this was coz they took me off my sodium valporate in the hospital,they thought it would cause my baby development problems. At 16 weeks they put me bk on the valporate as i was at my witts end and said i couldnt live a day longer. Im now on diazepam prn from 5mg a day to sometimes at my worse 20mg, as i said sodium valporate and qutipine 100mg at night. I have to take the 50mg of sertraline for a week then move up to 100mg in hoping to lift my mood as soon as possible as i refused to be admitted again bk to hospital i cant bear it and know i would sink further into a depressive state in there and 100% convinced i would spend xmas in there away from my son, that i couldnt bear. My husband has been given compassionate leave from work to look after me and my cpn will visit daily in order to stop me having to go into hospital, my cpn has said she will do all it takes as in hospital last time i was just left to suffer with my anxiety which was really severe, i was convinced i was dying all the time and they basically neglected me, it was also while in hospital i lost one of my baby's. Anyway sorry for going on i was just going to say im about to join the sertraline club and now went into a right one sorry guys hope i feel better soon and u all continue to improve (((hugs))) Elisha xxx
 
marcustwelve

marcustwelve

Well-known member
Joined
Oct 17, 2011
Messages
446
Location
UK.
Hi people, have been put on Sertraline today and from reading some of your posts (I admit I'm a lazy reader) could definetly do with some sort of high at present been suffering with Major Depression (Unipolar) for what seems like forever.
 

Similar threads


Top